MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINALYSIS TRANSFER STRAW KIT; EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINALYSIS TRANSFER STRAW KIT; EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE
Catalog Number 364943
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd received 1 photo for investigation.The photo was reviewed and the indicated failure mode for separation was observed.Regular inspections for the adhesive bond where the bond will not be broken with a force of 5 lbs.The uv sensor is challenged to make sure the glue is cured.Additionally, the photo depicts an extra straw/needle assembly is present in one bag and is missing in the other bag.Therefore incorrect count can be seen in the photo.Ten (10) retention samples from bd inventory were evaluated by visual examination and the issues of separation and incorrect count were not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes separation and incorrect count.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported before using the bd vacutainer® urinalysis transfer straw kit one straw separated from the holder.Additionally one kit had a half a straw missing while another kit had half a straw extra.There were no health consequences or impacts reported.

Brand Name
BD VACUTAINER® URINALYSIS TRANSFER STRAW KIT
Common Device Name
EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20434306
Report Number1917413-2024-00964
Device Sequence Number12664493
Product Code JTW
UDI-Device Identifier30382903649434
UDI-Public(01)30382903649434(11)240403(17)251031(10)4094201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number364943
Device Lot Number4094201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown